Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 2, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jan 3, 2000, 1:24 AM CST for Johnston County, Oklahoma. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jan 3, 2000, 1:24 AM CST (07:24 UTC)
- Expired
- Jan 3, 2000, 2:00 AM CST
- In force
- 36 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Johnston County, OK
The radar
The Norman radar (KTLX), 116 km from the middle of the area, began a volume at 07:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 3, 1:50 AM CST | Hail 1 | Mill Creek, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 2, 11:45 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 7.4 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3258 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOUN 030726
SVROKC
OKC069-030800-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
124 AM CST MON JAN 3 2000
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JOHNSTON COUNTY IN SOUTHEAST OKLAHOMA
* UNTIL 200 AM CST
* AT 124 AM CST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 12
MILES SOUTHWEST OF MILL CREEK...MOVING NORTHEAST AT 50 MPH.
* LOCATIONS IN THE WARNING INCLUDE CONNERVILE...MILL CREEK AND REAGAN
HAIL UP TO THE SIZE OF QUARTERS AND WIND GUSTS TO AT LEAST 60 MPH
ARE LIKELY.
LAT...LON 3433 9694 3418 9693 3441 9653 3451 9679
3437 9687
...SPEG.What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 2, 9:35 PM CST, 3 hours 49 minutes earlier.
Area forecast discussion, Jan 2, 9:35 PM CST, 3 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 935 PM CST SUN JAN 2 2000 AT THE SURFACE THE WINDS HAVE COME AROUND TO AN EASTERLY COMPONENT AND WILL TRY TO ADVECT MOISTURE BACK SLOWLY TO THE WEST ALTHOUGH THE MID TO UPPER 50 DEWPOINTS ARE CURRENTLY CONFINED TO BRYAN AND ATOKA COUNTIES. AS THE UPPER WAVE MOVES OUT OF THE SOUTHERN ROCKIES... MID LEVEL CLOUDS AND A FEW SHOWERS HAVE QUICKLY DEVELEPED ACROSS NW TEXAS AND ARE MOVING INTO MY NORTH TEXAS ZONES. THIS DESPITE THE DRY 00Z SOUNDINGS OBSERVED AT OUN AND AMA. ONCE THE LIFT ASSOCIATED WITH THIS WAVE STARTS TO INTERACT WITH BETTER MOISTURE FARTHER EAST... SHOWERS AND THUNDERSTORMS SHOULD BECOME MORE WIDESPREAD. THIS IS HANDLED PRETTY WELL IN THE CURRENT PACKAGE. HAVE ALREADY UPDATED ZONES THIS EVENING TO ACCOUNT FOR CHANGES IN WIND DIRECTION AND SOME COOLER AIR SPILLING INTO NORTHERN OKLAHOMA. NO UPDATE WILL BE ISSUED AT THE CURRENT TIME... HOWEVER TH0E ZONES WILL BE UPDATED TO TAKE CARE OF TEMPORAL WORDING AS THE SITUATION EVOLVES. .26. .OUN... OK...NONE. TX...NONE.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 1:45 AM CST | Severe Thunderstorm Warning | OUN | Pontotoc | 25 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.